Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 15, 2021, 3:08 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Apr 15, 2021, 7:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2021, 3:08 AM MDT (09:08 UTC)
- In effect from
- Apr 15, 2021, 7:00 AM MDT
- Expired
- Apr 15, 2021, 7:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS75 KPIH 150908 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 308 AM MDT Thu Apr 15 2021 IDZ054-160100- /O.NEW.KPIH.LW.Y.0004.210415T1300Z-210416T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 308 AM MDT Thu Apr 15 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...North winds 10 to 15 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 7 AM this morning to 7 PM MDT this evening. * IMPACTS...Strong northeast winds and rough waves will create hazardous conditions for small craft on the reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
776 WWUS75 KPIH 151957 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 157 PM MDT Thu Apr 15 2021 IDZ054-160100- /O.CON.KPIH.LW.Y.0004.000000T0000Z-210416T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 157 PM MDT Thu Apr 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 10 to 15 mph with gusts to 18 mph expected. * WHERE...American Falls Reservoir. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong northeast winds and rough waves will create hazardous conditions for small craft on the reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
369 WWUS75 KPIH 160110 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 710 PM MDT Thu Apr 15 2021 IDZ054-160215- /O.EXP.KPIH.LW.Y.0004.000000T0000Z-210416T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 710 PM MDT Thu Apr 15 2021 ...LAKE WIND ADVISORY HAS EXPIRED... Winds will continue to diminish and the lake wind advisory was allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 14, 2:20 PM MDT, 12 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 2:20 PM MDT, 12 hours 48 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 220 PM MDT Wed Apr 14 2021 .SHORT TERM...Tonight through Friday night. Upper low centered over northeast Nevada per satellite imagery this afternoon. Broad swath of precipitation shifting north through Oregon and wrapping around the low. Most of the precipitation falling as snow over higher elevation areas. Working into the Snake Plain, surface dewpoint depressions are rather steep, so it has had a difficult time making it to the surface in many places, though there has been just enough dynamics in other places to overcome steep depressions. Most of the snowfall has accumulated in the southeast corner, south of US26 and east of I-15. As upper low migrates eastward overnight, expect the wrap-around precipitation to continue, with most of the impact in the eastern highlands. Models are still struggling to pin down precipitation and snowfall amounts, and the latest runs have trended back down to the lower ends of the probabilistic range again. That said, best precipitation likely to occur through mid-day Thursday as upper low grazes by to the south, and there is still quite a bit of uncertainty on amounts. Low doesn't completely shift away until late Friday, so ongoing light showers will remain possible especially across the southeast. Upper trough weakens but remains draped generally across Utah through the remainder of the short term period, with upper ridge beginning to fold into East Idaho from the north through Friday night. DMH .LONG TERM... Generally low-impact weather expected in the extended forecast period. By Saturday morning, upper-low will be far enough east to where the area should be precip-free for a few days as upper-level ridging builds overhead. Temps will be seasonal Saturday before increasing to above climatological norms Sunday and into the early part of the work week. Expect daytime highs to reach into the 60s in the lower elevations from Sunday into beyond. Only wrinkle in the forecast is the uncertainty in the Mon/Tue timeframe where models continue to show a shortwave potentially moving out of Canada. Placement of this feature continues to vary from run-to-run in global guidance. Ensembles show quite a temperature spread potential so confidence in temps Mon/Tue is low. For now, will continue with NBM forecast which also features low-end PoPs mainly across the higher-terrain with this feature. Seems reasonable and until greater certainty exists, there is no reason to deviate from it. McKaughan && .AVIATION... Upper-low over the region will bring prolonged low clouds, rain/snow and wind to the area. So far today, precip has been rather uneventful at terminals other than some brief light snow at KBYI. For the rest of the afternoon and evening, hi-res guidance shows areas of rain/snow showers impacting all terminals but they vary with respect to timing and duration. This leads to a generally low- confidence forecast. That being said, confidence is a bit higher with the potential for some MVFR cigs during the overnight so those have been included everywhere but KSUN. Localized reductions to MVFR/IFR seem likely with any RA/SN but given the low confidence, do not have any tempos for the time being and future amendments will be likely based on radar trends over the next few hours. McKaughan && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT this evening for IDZ054. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.